Alert archive / California / Wind Advisories in 2007

Wind Advisory 33, NWS San Diego, CA

November 27, 20074 counties in California

NWS San Diego, CA issued this wind advisory at Nov 27, 2007, 8:42 PM PST for 4 counties in California. It took effect at Nov 28, 2007, 3:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 8:42 PM PST (04:42 UTC)
In effect from
Nov 28, 2007, 3:00 AM PST
Expired
Nov 28, 2007, 6:00 PM PST
In force
15 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2007-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2007-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4327 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 280442
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
842 PM PST TUE NOV 27 2007

...GUSTY SANTA ANA WINDS LATE TONIGHT INTO WEDNESDAY AFTERNOON...

.SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL BRING
GUSTY SANTA ANA WINDS TO THE SAN BERNARDINO MOUNTAINS...THE INLAND
EMPIRE AND THE SANTA ANA MOUNTAINS LATE TONIGHT AND WEDNESDAY. 
THE STRONGEST WIND GUSTS WILL SURFACE THROUGH AND BELOW THE CAJON
PASS IN THE INLAND EMPIRE...AND ALSO IN THE SANTA ANA MOUNTAINS.
THE WINDS WILL SUBSIDE LATE WEDNESDAY AFTERNOON. 

CAZ048-055-057-281100-
/O.NEW.KSGX.WI.Y.0033.071128T1100Z-071128T2300Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
842 PM PST TUE NOV 27 2007

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY...

NORTHEAST WINDS WILL INCREASE TONIGHT AS HIGH PRESSURE BUILDS OVER
THE GREAT BASIN. WINDS FROM 20 TO 30 MPH ARE EXPECTED THROUGH THE
CAJON PASS AND IN THE SANTA ANA MOUNTAINS AROUND DAYBREAK...WITH
GUSTS TO 50 MPH AT TIMES. PEAK WINDS ARE EXPECTED BETWEEN 6 AM AND
2 PM WEDNESDAY...WITH DECREASING WINDS IN THE AFTERNOON. BLOWING
DUST AND SAND WILL LIMIT VISIBILITY TO LESS THAN A HALF MILE AT
TIMES. 

THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOEDE
3 follow-up statements
000 
WWUS76 KSGX 281217
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
417 AM PST WED NOV 28 2007

...GUSTY SANTA ANA WINDS THROUGH THIS AFTERNOON...

.SURFACE HIGH PRESSURE BUILDING BRIEFLY INTO THE GREAT BASIN WILL
BRING A PERIOD OF WEAK TO LOCALLY MODERATE OFFSHORE FLOW TODAY
WITH SUPPORT FOR OFFSHORE WINDS STRONGEST LATE THIS MORNING.
SUPPORT FOR THE WINDS DROPS OFF QUICKLY THIS AFTERNOON.

CAZ057-282215-
/O.CON.KSGX.WI.Y.0033.000000T0000Z-071128T2300Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
417 AM PST WED NOV 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL DEVELOP THROUGH LATE
MORNING WITH GUSTS TO 55 MPH THROUGH AND PASSES AND CANYONS.
WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. THESE WINDS WILL
GENERATE AREAS OF BLOWING ASH NEAR THE SANTIAGO BURN AREA.

THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ048-282215-
/O.CON.KSGX.WI.Y.0033.000000T0000Z-071128T2300Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
417 AM PST WED NOV 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL DEVELOP THROUGH LATE
MORNING WITH GUSTS TO 55 MPH BELOW PASSES AND CANYONS. WINDS WILL
GRADUALLY DECREASE THIS AFTERNOON. THE WINDS MAY GENERATE AREAS OF
BLOWING DUST WITH VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. 

THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-282215-
/O.CON.KSGX.WI.Y.0033.000000T0000Z-071128T2300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
417 AM PST WED NOV 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THROUGH LATE
MORNING WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS. WINDS
WILL GRADUALLY DECREASE THIS AFTERNOON.

THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
000 
WWUS76 KSGX 282153
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
153 PM PST WED NOV 28 2007

...GUSTY SANTA ANA WINDS THROUGH THIS AFTERNOON...

.SURFACE HIGH PRESSURE BUILDING BRIEFLY INTO THE GREAT BASIN WILL
CONTINUE WEAK TO LOCALLY MODERATE OFFSHORE FLOW THIS AFTERNOON
WITH SUPPORT FOR OFFSHORE WINDS STRONGEST IN THE EARLY AFTERNOON.
SUPPORT FOR THE WINDS DROPS OFF QUICKLY LATE THIS AFTERNOON AND EVENING.

CAZ057-290200-
/O.EXT.KSGX.WI.Y.0033.000000T0000Z-071129T0200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
153 PM PST WED NOV 28 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL CONTINUE THROUGH THIS
AFTERNOON WITH GUSTS TO 55 MPH THROUGH AND PASSES AND CANYONS.
WINDS WILL GRADUALLY DECREASE THIS EVENING. THESE WINDS WILL
GENERATE AREAS OF BLOWING ASH NEAR THE SANTIAGO BURN AREA.

THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ048-282300-
/O.CON.KSGX.WI.Y.0033.000000T0000Z-071128T2300Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
153 PM PST WED NOV 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL CONTINUE THROUGH EARLY
AFTERNOON WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. WINDS
WILL GRADUALLY DECREASE LATE THIS AFTERNOON AND EVENING. THE
WINDS MAY GENERATE AREAS OF BLOWING DUST WITH VISIBILITIES BELOW
ONE QUARTER MILE AT TIMES.

THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-282300-
/O.CON.KSGX.WI.Y.0033.000000T0000Z-071128T2300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
153 PM PST WED NOV 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH EARLY
AFTERNOON WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS. WINDS
WILL GRADUALLY DECREASE LATE THIS AFTERNOON AND EVENING.

THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 290201
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
601 PM PST WED NOV 28 2007

CAZ057-290315-
/O.EXP.KSGX.WI.Y.0033.000000T0000Z-071129T0200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
601 PM PST WED NOV 28 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 27, 2:30 PM PST, 6 hours 12 minutes earlier.

Area forecast discussion, Nov 27, 2:30 PM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST TUE NOV 27 2007

.SYNOPSIS...
A WEAK UPPER LEVEL LOW OFF THE COAST OF BAJA CALIFORNIA WILL
CONTINUE TO BRING VARIABLE HIGH CLOUDINESS OVER THE REGION THIS
WEEK. SURFACE HIGH PRESSURE IS EXPECTED TO STRENGTHEN THROUGH
TOMORROW FOR WEAK TO MODERATE OFFSHORE WINDS. THE STRONGEST WINDS
ARE EXPECTED WEDNESDAY BELOW CANYONS AND PASSES. TEMPERATURES SHOULD
BE A FEW DEGREES ABOVE NORMAL WEST OF THE MOUNTAINS AND NEAR TO
SLIGHTLY BELOW NORMAL MOUNTAINS WEDNESDAY. SOME COOLING IS EXPECTED
TO DEVELOP AS A WEAK UPPER LOW APPROACHES FROM THE WEST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH THURSDAY)...
HIGH PRESSURE CONTINUES TO BE THE DOMINANT FEATURE OVER THE WEST.
THE NEXT IN THE SERIES IS DUE TO HIT THE PLATEAU WEDNESDAY
MIDDAY...AND GENERATE SOME OFFSHORE WINDS IN THE FAVORED AREAS.  THE
BEST TIMING OF THE WIND LOOKS TO BE ABOUT MID MORNING WEDNESDAY...
THEN DECREASE AROUND SUNDOWN. LOOKS LIKE A HIGH END WIND ADVISORY
SCENARIO AT THIS TIME SO WE MAY ISSUE ONE IN AN UPCOMING SHIFT.
COUPLED WITH HUMIDITIES THAT ARE ALREADY LOW...LOOKS RED FLAG
WARNING WOULD BE THE WAY TO GO.

AFTERNOON HIGH TEMPERATURES MAY REFLECT A FAIRLY UNIFORM OR REVERSE
HEATING PATTERN WEDNESDAY...WITH THE COASTAL ZONE HOT SPOTS WARMER
THAN MOST IF NOT ALL OF THE VALLEY AREAS...AS OPPOSED TO THE NORMAL
PATTERN OF THE VALLEYS GENERALLY WARMER THAN THE COASTAL AREA HOT
SPOTS. HUMIDITIES SHOULD STILL BE IN THE LOWER TEENS MOUNTAINS AND
FOOTHILLS INTO THE EVENING WEDNESDAY BEFORE ANY SIGNIFICANT RECOVERY
BEGINS. CONDITIONS THURSDAY LOOK LIKE THOSE EXPECTED FOR
WEDNESDAY...EXCEPT ONLY LIGHT NORTHEAST WINDS BELOW CANYONS AND
PASSES MIDDAY.

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...
THE MODELS ARE STILL UNDECIDED ON WHAT TO DO WITH THE CUTOFF LOW
HANGING OUT OFF THE BAJA COAST. THE BEST SOLUTION TO FOLLOW AT THIS
TIME IS STILL ONE THAT BRINGS UP SOME INTERESTING LOOKING TROPICAL
CLOUDS ALONG WITH SOME SPRINKLES.

&&

.AVIATION...
272130Z...THERE WILL BE SCATTERED TO BROKEN CLOUDS ABOVE 10K FT WITH
VFR CONDITIONS TODAY THROUGH WED. OFFSHORE WINDS WILL GET STARTED IN
MTN PASSES BY SUNRISE WED...THEN SPREAD INTO THE INLAND VALLEYS JUST
BELOW THOSE PASSES BY 15-17Z...SOMETHING LIKE NE 20G30 AROUND ONT.
VISBY MAY BE REDUCED IN A FEW SPOTS BECAUSE OF BLOWING DUST IN THE
NORTHERN INLAND EMPIRE BETWEEN 16-21Z. LOCAL UPDRAFTS/DOWNDRAFTS CAN
BE EXPECTED AROUND TERRAIN...BUT LITTLE MTN WAVE OR ROTOR ACTIVITY
IS EXPECTED. LLWS IS POSSIBLE OVER AREAS WHERE THE OFFSHORE WINDS DO
NOT SURFACE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING FROM 3 AM TO 6 PM WEDNESDAY
AFTERNOON FOR ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY
MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN
BERNARDINO NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE-SAN BERNARDINO COUNTY
MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY
RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-SAN
DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-SANTA ANA MOUNTAINS-INCLUDING THE
TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST.

PZ...NONE.

&&

PUBLIC...SMALL
AVIATION/MARINE...MM

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Nov 27, 4:00 PM PST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST TUE NOV 27 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-281400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TONIGHT.

OFFSHORE FLOW WILL BRING LOCALLY GUSTY NORTHEAST WINDS THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES LATE TONIGHT. THE DRY OFFSHORE
FLOW WILL INCREASE THE FIRE WEATHER HAZARD AND A RED FLAG WARNING IS
IN EFFECT FOR THE MOUNTAINS...INLAND VALLEYS...AND ORANGE COUNTY.
SEE LAXRFWSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

NORTHEAST WINDS THROUGH THE PASSES WEDNESDAY MORNING WILL DECREASE
DURING THE AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT
FOR THE MOUNTAINS...INLAND VALLEYS...AND ORANGE COUNTY UNTIL 6 PM
WEDNESDAY.

RAIN IS POSSIBLE FRIDAY FROM A STORM MOVING UP FROM THE TROPICS. THE
RAIN AMOUNTS WILL DEPEND ON THE STORM TRACK. CURRENT INDICATIONS ARE
FOR A HALF AN INCH IN THE MOUNTAINS AS THE STORM MOVES ACROSS
NORTHERN BAJA FRIDAY. THIS RAISES THE POTENTIAL FOR MUD AND DEBRIS
FLOWS IN THE RECENT BURN AREAS. HOWEVER...AN EASTWARD SHIFT IN THE
STORM TRACK WILL GREATLY REDUCE OUR RAIN AMOUNTS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

MOEDE

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.